Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 35, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 14, 2008, 5:28 AM CDT for Beauregard Parish, Calcasieu Parish, Vernon Parish, Louisiana; 6 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2008, 5:28 AM CDT (10:28 UTC)
- Expired
- Sep 14, 2008, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beauregard Parish, LA, Calcasieu Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3207 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 141028
FFWLCH
LAC011-019-115-TXC199-241-245-351-361-457-141330-
/O.NEW.KLCH.FF.W.0035.080914T1028Z-080914T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS
528 AM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARDIN COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WILDWOOD...THICKET...SOUR LAKE...
SILSBEE...SARATOGA...LUMBERTON...KOUNTZE...
SOUTHEASTERN JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...KIRBYVILLE...EVADALE...BUNA...
NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...NOME...BEAUMONT...
SOUTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...NEWTON...DEWEYVILLE...CALL...BON
WEIR...
NORTHERN ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...VIDOR...MAURICEVILLE...
SOUTHERN TYLER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WARREN...FRED...
WESTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...SINGER...MERRYVILLE...FIELDS...DE
RIDDER...
NORTHWESTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...STARKS...DE QUINCY...
EXTREME SOUTHWESTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
* UNTIL 830 AM CDT
* AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORETTA...
JUNCTION...VILLAGE MILLS...SPURGER...ROGANVILLE...MT. UNION...
MAGNOLIA SPRINGS...IVANHOE...HILLISTER AND BLEAKWOOD.
SEVERAL BANDS OF HEAVY RAIN ARE SETTING UP AND PRODUCING RAINFALL
RATES OF 2 TO 3 INCHES PER HOUR. THE WARNED AREA HAS ALREADY SEEN 3
TO 6 INCHES OF THE PAST 24 HOURS AND ADDITIONAL RAINFALL AMOUNTS OF
4 TO 7 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 830 AM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3050 9455 3066 9458 3085 9380 3088 9322
3041 9328 2988 9437 2989 9438 2989 9444
2991 9446 3011 9446 3012 9462 3040 9471
3050 9472
$$
CME1 follow-up statement
000
WGUS74 KLCH 141251
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS
751 AM CDT SUN SEP 14 2008
LAC011-019-115-TXC199-241-245-351-361-457-141330-
/O.CON.KLCH.FF.W.0035.000000T0000Z-080914T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON LA-BEAUREGARD LA-CALCASIEU LA-NEWTON TX-JASPER TX-TYLER TX-
HARDIN TX-JEFFERSON TX-ORANGE TX-
751 AM CDT SUN SEP 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
NORTHERN ORANGE...NORTHWESTERN JEFFERSON...HARDIN...SOUTHERN TYLER...
SOUTHEASTERN JASPER AND SOUTHERN NEWTON COUNTIES...AND NORTHWESTERN
CALCASIEU...WESTERN BEAUREGARD AND EXTREME SOUTHWESTERN VERNON
PARISHES...
AT 735 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF HEAVY RAIN AND A FEW THUNDERSTORMS PRODUCING
VERY HEAVY RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEWEYVILLE...
STARKS...SINGER...MERRYVILLE...FIELDS...DE RIDDER...DE QUINCY...
WILDWOOD...WARREN...THICKET...SILSBEE...NEWTON...KOUNTZE...
KIRBYVILLE...FRED...EVADALE...CALL...BUNA AND BON WEIR
THE WARNED AREA HAS SEEN HEAVY RAIN SINCE IKE HAS MADE LANDFALL AND
OVER THE PAST 3 HOURS...AN ADDITIONAL 2 TO 4 INCHES HAS FALLEN. MORE
RAIN CONTINUES TO MOVE IN FROM THE WEST AND ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 830
AM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3050 9455 3066 9458 3085 9380 3088 9322
3041 9328 2988 9437 2989 9438 2989 9444
2991 9446 3011 9446 3012 9462 3040 9471
3050 9472
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 3:43 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 14, 3:43 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS
343 AM CDT SUN SEP 14 2008
.DISCUSSION...
AS WHAT IS LEFT OF THE CIRCULATION OF IKE IS MOVING ACROSS NRN
AR...SRN PERIPHERY BANDS CONTINUE TO STREAM ACROSS SE TX AND SW LA.
IN ADDITION...A COLD FRONT WILL MOVE ACROSS THE FORECAST REGION
THROUGH EARLY MON. HOWEVER...MAIN UPPER TROUGH WILL BE SLOWER TO
MOVE ACROSS THE MID SECTION OF THE U.S. AS THE LOW FROM IKE
CONTINUES NEWD INTO THE MID MS VALLEY AND GREAT LAKES REGION. WITH
MAIN UPPER HIGH NOT SPREADING ACROSS THE WRN U.S. TILL WHAT LOOKS
LIKE TUE. THIS WILL KEEP US FROM INITIALLY GETTING NWRLY FLOW
ACROSS SE TX/SW LA. AS WELL...WILL NEED TO KEEP SOME RAIN CHANCES
AROUND TO ACCOMMODATE THIS LAGGING TROUGH AND ASSOCIATED RIPPLES
IN THE FLOW WHICH COULD HELP SOME ISOLATED TO SCATTERED ACTIVITY
PERSIST BEHIND THE FRONT.
BY FRI...SFC HIGH SHOULD SHIFT NE ACROSS U.S. ALLOWING FOR RETURN
GULF MOISTURE TO INFILTRATE INTO THE REGION AND ENOUGH SO TO
POSSIBLE SQUEEZE OUT SOME ISOLATED ACTIVITY FIRST ACROSS THE
COASTAL WATERS AND THEN SPREADING INLAND BY NEXT WEEKEND.
AS FOR MARINE...WILL CONTINUE WITH A SMALL CRAFT ADVISORY FOR
OUTER COASTAL ZONES THROUGH ONLY MID MORNING GIVING A LITTLE
FURTHER ALLOWANCE FOR RECEDING LEVELS. WILL ALSO CONTINUE WITH
COASTAL FLOOD WATCH AS TIDE LEVELS CONTINUE TO BE ABOVE CRITERIA
AND EXPECTED TO TAKE A LITTLE TIME AS WELL TO RECEDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 87 69 82 64 83 / 60 50 20 10 20
KBPT 86 68 82 64 83 / 60 50 20 10 20
KAEX 86 66 82 59 81 / 50 30 20 0 0
KLFT 87 69 82 62 82 / 60 50 20 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
&&
11/KEISERHazardous weather outlook, Sep 14, 5:27 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 527 AM CDT SUN SEP 14 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 527 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AS THE REMNANTS OF IKE MOVE OFF TO THE NORTHEAST...THE RISK FOR A FEW BRIEF TORNADOES WILL CONTINUE THROUGH MID MORNING. A COASTAL FLOOD WARNING REMAINS IN EFFECT THROUGH TONIGHT FOR THE ENTIRE WESTERN LOUISIANA COAST. HEAVY DOWNPOURS WILL CONTINUE IN THE LINGERING OUTER RAIN BANDS OF IKE. IN ADDITION...A COLD FRONT WILL MOVE INTO THE REGION BY LATE AFTERNOON...LEADING TO MORE WIDESPREAD MODERATE TO HEAVY RAINFALL. ADDITIONAL FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL LIKELY OCCUR. AVOID HIGH WATERS. TURN AROUND DONT DROWN. SUSTAINED WINDS NEAR 15 MPH WITH HIGHER GUSTS CAN BE EXPECTED FOR COASTAL AREAS THROUGH THE MORNING. EXPECT GUSTS TO DIMINISH THROUGH THE AFTERNOON. SEAS WILL CONTINUE TO SUBSIDE THROUGH THE DAY ALSO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THROUGH THE MORNING.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:13 PM CDT | Tornado Warning | LCH | Vernon | 32 min |
| Sep 13, 7:46 PM CDT | Tornado Warning | LCH | Vernon | 29 min |
| Sep 13, 8:47 PM CDT | River Flood Warning | LCH | Rapides | 7 days |
| Sep 13, 9:21 PM CDT | Coastal Flood Warning | LCH | 7 days | |
| Sep 13, 10:52 PM CDT | Tornado Warning | LCH | Rapides, Vernon | 23 min |
| Sep 14, 1:20 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 59 days |
| Sep 14, 3:18 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 42 min |
| Sep 14, 3:22 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Rapides, Vernon | 5 hr |
| Sep 14, 3:45 AM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides, Vernon | 60 min |
| Sep 14, 3:57 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 63 min |
| Sep 14, 6:12 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 10 hr |
| Sep 14, 8:03 AM CDT | Flash Flood Warning | LCH | Calcasieu | 4 hr |
| Sep 14, 8:26 AM CDT | Flash Flood Warning | LCH | Beauregard | 3 hr |
| Sep 14, 8:36 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Evangeline, Rapides, Vernon | 3 hr |
| Sep 14, 9:18 AM CDT | Flash Flood Warning | LCH | Cameron | 3 hr |
| Sep 14, 9:21 AM CDT | River Flood Warning | LCH | Allen | 48 hr |
| Sep 14, 9:21 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| Sep 14, 9:29 AM CDT | Special Marine Warning | LCH | 71 days | |
| Sep 14, 10:21 AM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 3 hr |
| Sep 14, 10:56 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 5 hr |
| Sep 14, 12:18 PM CDT | Flash Flood Warning | LCH | Cameron | 117 min |
| Sep 14, 12:41 PM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin, Vermilion | 3 hr |
| Sep 14, 2:31 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 89 min |
| Sep 14, 2:33 PM CDT | Areal Flood Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 12 hr |
| Sep 14, 3:43 PM CDT | Tornado Warning | LCH | St. Mary | 27 min |
| Sep 14, 3:58 PM CDT | Flash Flood Warning | LCH | Iberia, St. Mary | 92 min |
| Sep 14, 5:58 PM CDT | Flash Flood Warning | LCH | Saint Martin, St. Mary | 92 min |
Nearby
Flash Flood Warnings in Texas, 2008Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.